Alert archive / Tennessee / Wind Advisories in 2006

Wind Advisory 6, NWS Morristown, TN

March 9, 200621 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Mar 9, 2006, 3:39 AM EST for 21 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 9, 2006, 12:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 3:39 AM EST (08:39 UTC)
In effect from
Mar 9, 2006, 12:00 PM EST
Expired
Mar 10, 2006, 4:00 AM EST
In force
16 hr
Issued by
NWS Morristown, TN
All 30 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, Union County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 19 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 090839
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EST THU MAR 9 2006

...VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL 
PLAINS TODAY...INTO THE OHIO VALLEY AND GREAT LAKES REGIONS BY 
TONIGHT. VERY STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM
WILL BRING INCREASING MOISTURE AND WARM TEMPERATURES TO THE REGION.
AS PRESSURE GRADIENTS TIGHTEN ACROSS THE SOUTHEAST STATES...SOUTH
TO SOUTHWEST WINDS WILL INCREASE INTO THE 20 T0 40 MPH RANGE OVER
THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON...
WITH GUSTS REACHING AS HIGH AS 45 TO 55 MPH IN THE HIGHER TERRAIN
AREAS.

THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF TONIGHT
...AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVES EAST
FROM MIDDLE TENNESSEE AND CENTRAL KENTUCKY. HOWEVER...AFTER PASSAGE
OF THESE SHOWERS AND STORMS...WINDS SHOULD SIGNIFICANTLY DIMINISH
BEFORE DAYBREAK FRIDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS FROM
YOUR NATIONAL WEATHER SERVICE OFFICE.


NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074-
081>083-087-098-102-VAZ001-002-005-006-008-091645-
/O.NEW.KMRX.WI.Y.0006.060309T1700Z-060310T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE-
MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
239 AM CST THU MAR 9 2006 /339 AM EST THU MAR 9 2006/

...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
4 AM EST /3 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
4 AM EST /3 AM CST/ FRIDAY. 

SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGHS AS 40 TO 55 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-091645-
/O.NEW.KMRX.LW.Y.0004.060309T1700Z-060310T0900Z/
HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
339 AM EST THU MAR 9 2006

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY.

SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 35 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGH AS 35 TO 45 MPH AT TIMES.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

LCM/TG
4 follow-up statements
000 
WWUS74 KMRX 091530
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EST THU MAR 9 2006

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT...

.A STRONG LOW PRESSURE SYSTEM AND ATTACHED COLD FRONT WILL MOVE 
EAST INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE
FRONT...A TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG
SOUTHERLY WINDS ACROSS AREA. THESE STRONG WINDS WILL CONTINUE FOR
MUCH OF TONIGHT...AS A LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS MOVES INTO EAST TENNESSEE. BEHIND THE COLD
FRONT...WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS
FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074-
081>083-087-098-102-VAZ001-002-005-006-008-092330-
/O.CON.KMRX.WI.Y.0006.060309T1700Z-060310T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE-
MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
930 AM CST THU MAR 9 2006 /1030 AM EST THU MAR 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY FOR THE CUMBERLAND PLATEAU...THE EAST TENNESSEE
MOUNTAINS...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGHS AS 45 TO 55 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-092330-
/O.CON.KMRX.LW.Y.0004.060309T1700Z-060310T0900Z/
HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
1030 AM EST THU MAR 9 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY FOR
THE TENNESSEE VALLEY.

SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGH AS 35 TO 45 MPH AT TIMES.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
000 
WWUS74 KMRX 092043
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EST THU MAR 9 2006

...WINDY CONDITIONS EXPECTED THIS THIS EVENING AND TONIGHT...

.A STRONG LOW PRESSURE SYSTEM AND ATTACHED COLD FRONT WILL MOVE
EAST INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE
FRONT...A TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG
SOUTHERLY WINDS ACROSS AREA. THESE STRONG WINDS WILL CONTINUE FOR
MUCH OF TONIGHT...AS A LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS MOVES INTO EAST TENNESSEE. BEHIND THE COLD FRONT...
WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS
FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074-
081>083-087-098-102-VAZ001-002-005-006-008-100445-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-060310T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE-
MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
243 PM CST THU MAR 9 2006 /343 PM EST THU MAR 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY THE CUMBERLAND PLATEAU...EAST TENNESSEE
MOUNTAINS...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGHS AS 45 TO 55 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-100445-
/O.CON.KMRX.LW.Y.0004.000000T0000Z-060310T0900Z/
HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
343 PM EST THU MAR 9 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY FOR
THE TENNESSEE VALLEY.

SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGH AS 35 TO 45 MPH AT TIMES.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
000 
WWUS74 KMRX 100517
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1217 AM EST FRI MAR 10 2006

...WINDY CONDITIONS EXPECTED TONIGHT...

.A STRONG LOW PRESSURE SYSTEM AND ATTACHED COLD FRONT WILL MOVE
EAST INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE
FRONT...A TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG
SOUTHERLY WINDS ACROSS AREA. THESE STRONG WINDS WILL CONTINUE FOR
MUCH OF TONIGHT...AS A LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS MOVES INTO EAST TENNESSEE. BEHIND THE COLD FRONT...
WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS
FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074-
081>083-087-098-102-VAZ001-002-005-006-008-100900-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-060310T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE-
MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1117 PM CST THU MAR 9 2006 /1217 AM EST FRI MAR 10 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
EARLY THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ EARLY
THIS MORNING. 

SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGHS AS 45 TO 55 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-100900-
/O.CON.KMRX.LW.Y.0004.000000T0000Z-060310T0900Z/
HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
1217 AM EST FRI MAR 10 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING. 

SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS
HIGH AS 35 TO 45 MPH AT TIMES.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
000 
WWUS74 KMRX 100900
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EST FRI MAR 10 2006

...WINDS EXPECTED WEAKEN TODAY..

.WINDS ARE EXPECTED TO WEAKEN THIS MORNING...SO THE ADVISORIES WILL
BE ALLOWED TO EXPIRE. BREEZY CONDITIONS ARE STILL LIKELY TODAY WITH
SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 40 MPH.

NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074-
081>083-087-098-102-VAZ001-002-005-006-008-101000-
/O.EXP.KMRX.WI.Y.0006.000000T0000Z-060310T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN-
ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE-
MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
300 AM CST FRI MAR 10 2006 /400 AM EST FRI MAR 10 2006/

...WIND ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/ EARLY THIS
MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/ EARLY THIS
MORNING. 

$$

TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-101000-
/O.EXP.KMRX.LW.Y.0004.000000T0000Z-060310T0900Z/
HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
400 AM EST FRI MAR 10 2006

...LAKE WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

$$

GH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:24 PM EST, 7 hours 15 minutes earlier.

Area forecast discussion, Mar 8, 8:24 PM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
824 PM EST WED MAR 8 2006

.DISCUSSION...SOME HIGH CLOUDS STILL OVER THE AREA...NOT SURE IF
THEY JUSTIFY PARTLY CLOUDY...BUT HARD TO ARGUE MUCH EITHER WAY SO
WILL LEAVE SKY THAT WAY FOR TONIGHT. WILL UPDATE TO MAKE SOME
ADJUSTMENTS MAINLY TO WIND TONIGHT INTO TOMORROW...WILL MAKE A FEW
OTHER TWEAKS TO THE DATABASE.  UPDATE OUT SOON.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LDW
Hazardous weather outlook, Mar 8, 6:00 AM EST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 AM EST WED MAR 8 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-081000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 AM EST (500 AM CST) WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AFTERNOON A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO
MOVE THROUGH WEST TENNESSEE BECAUSE OF INCREASED MOISTURE FROM THE
GULF OF MEXICO AND AN APPROACHING COLD FRONT.  THE STORMS ARE EXPECTED TO
ENTER EAST TENNESSEE AFTER SUNSET...SO THE STORMS WILL LIKELY WEAKEN
AS THEY MOVE ACROSS THE OUTLOOK AREA.  THE BEST CHANCE FOR SEVERE
STORMS WILL BE ON THE CUMBERLAND PLATEAU...THE CENTRAL AND SOUTHERN
TENNESSEE VALLEY...AND POSSIBLY CHEROKEE AND CLAY COUNTIES IN NORTH
CAROLINA. THE AREA WITH THE LOWEST CHANCE FOR SEVERE WEATHER WILL BE
NORTHEAST TENNESSEE AND EXTREME SOUTHWEST VIRGINIA. THE MOST LIKELY
THREAT WILL DAMAGING WINDS BECAUSE OF THE VERY FAST MOVEMENT OF THE
STORMS.

UNSTABLE AIR REMAINS IN THE AREA THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...BUT RIGHT NOW ANY ACTIVITY WOULD BE FAIRLY UNORGANIZED
THROUGH THIS WEEKEND.  A WEAK COLD FRONT MOVES INTO THE AREA MONDAY
NIGHT OR TUESDAY THAT COULD HELP ORGANIZE ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY NIGHT.

BB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:39 AM ESTLake Wind AdvisoryMRXBlount, Bradley, Carter, Cocke, Grainger, Greene and 13 more24 hr

Nearby

Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.